MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9300TFX26A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist, 10 years and 8.5 months following a transfemoral transcatheter aortic valve replacement procedure with a 26mm sapien xt valve implanted within a thv implanted within a homograft, the patient was found to have 3 to 4+ central aortic insufficiency and will most likely be treated with a surgical explant.
 
Additional Manufacturer Narrative
The investigation for this report is ongoing.This is one of two manufacturing reports being submitted for this case.Please reference related manufacturer report no: 2015691-2015-00263.Report number reference in h11 due to inability to submit reports with h10 populated at this time.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to medical record review findings, sections g6, h2, b5, b7, h6: impact code, investigation type code added per medical records received.Investigation is still ongoing.
 
Event or Problem Description
As reported by the field clinical specialist, 10 years and 8.5 months following a transfemoral transcatheter aortic valve replacement procedure with a 26mm sapien xt valve implanted within a thv implanted within a homograft, the patient was found to have 3 to 4+ central aortic insufficiency and will most likely be treated with a surgical explant.After reviewing the medical records provided, the patient is a 63-year-old male, with a history of aortic root homograft, homograft valve stenosis, heart failure with preserved ejection fraction, non-obstructive coronary artery disease, new-onset atrial fibrillation with rapid ventricular response, stage iv chronic kidney disease, mesenteric adenopathy, chronic lymphedema, gastrointestinal bleeding, gastric ulcer, thrombocytopenia, and arthritis, who underwent a implantation of a 26mm xt valve in the failed homograft on (b)(6) 2015.The initial valve was deployed too ventricular within the homograft, necessitating deployment of a second 26mm xt valve.This event was previously documented under complaint (b)(4) in the edwards pilgrim system.Approximately 10 years and 8 months post-implantation, the patient was hospitalized for gastrointestinal bleeding.Transthoracic echocardiogram during admission revealed severe aortic insufficiency of the transcatheter valve.Evaluation at the outside hospital determined the patient was too high-risk for redo surgical aortic valve replacement due to heavy calcification of the homograft and coronary buttons, recommending valve-in-valve-valve tavr as the only viable option.The patient declined and transferred to another facility for further evaluation.Transesophageal echocardiogram on (b)(6) 2025 confirmed two x 26mm xt valves in a valve-in-valve configuration within the homograft, with severe (3+ to 4+) eccentric anteriorly directed valvular regurgitation and mild paravalvular regurgitation.Leaflet visualization was limited due to shadowing, but there was suspicion of a prolapsing or flail segment on long axis view.The patient is currently undergoing evaluation, with a gated non-contrast ct planned to assess coronary heights and annular sizing.No treatment decision had been made by the cardiothoracic surgery team at the new facility within the timeframe of the records reviewed.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to related manufacturing report number added to h10.Sections g6, h2, and h10 have been updated.Investigation is still ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings, sections g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h11 has been added.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The complaint for central leak worsening was confirmed based on medical record.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency.A review of the ifu revealed no deficiencies.During the manufacturing process, all sapien xt valves are 100% visually inspected for defects and 100% tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.Per the instructions for use (ifu), valve regurgitation is a potential adverse event associated with bioprosthetic heart valves and the tavr procedure.Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration, including calcification, non-calcific degeneration, leaflet thickening or fibrosis, or a combination of these.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.In this case, the patient had vast comorbidities (e.G.Ckd iv, chronic lymphedema, thrombocytopenia, arthritis, etc.), which are known factors that may increase the risk of early valve degeneration leading to central regurgitation.As such, available information suggests that patient factors (pre-existing comorbidities) may have contributed to the complaint event.However, a definitive root cause was unable to be determined.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23327611
Report Number2015691-2025-08594
Device Sequence Number15939953
Product Code NPT
UDI-Device Identifier00690103192087
UDI-Public(01)00690103192087(17)160212
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2016
Device Model Number9300TFX26A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer10/28/2025
11/06/2025
11/14/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/04/2025
11/06/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/03/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale